MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL
Model Number M00558470
Medical Device Problem Codes Inflation Problem (1310); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was used during a gastroscopy procedure performed in the esophagus on (b)(6) 2019.According to the complainant, during the procedure, the balloon could not be inflated.It was noted that the wire was kinked at the balloon portion of the device.The procedure was completed with another cre wireguided dilatation balloon.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Problem code 2981 for the reportable issue of distal tip bent.Investigation results: a visual examination of the returned complaint device found that the balloon and the catheter did not have any visual defects and was in a good condition.The guidewire was noticed to be kinked.A functional evaluation was also performed and the balloon was inflated up to its recommended inflation volumes and no issues were noted; there were no leaks, holes, pin holes noted and the balloon was able to hold the pressure.This failure is likely due to factors or conditions related to the procedure that could have affected its performance and its intended purpose, such as the technique used by the physician during the procedure, the amount of strength applied by the customer during the movement of the balloon and/or the interaction between the scope and the balloon.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
CRE WIREGUIDED
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8966009
Report Number3005099803-2019-04420
Device Sequence Number2088065
Product Code FDT
UDI-Device Identifier08714729339403
UDI-Public08714729339403
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K110833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2021
Device Model NumberM00558470
Device Catalogue Number5847
Device Lot Number0022838060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2019
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer12/05/2019
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date12/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1